Q. I have abdominal pain and diarrhea thrice a day. What is wrong?

Answered by
Dr. Aastha Midha Likhyani
and medically reviewed by iCliniq medical review team.
Published on Jul 26, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

I am suffering from abdominal pain and diarrhea three to four times a day for the last four months. I have gone through colonoscopy and sigmoidoscopy followed by a biopsy. As per the biopsy, it is a mild non-specific inflammation. So, my doctor did several tests like fecal calprotectin, and ASCA-IGg to check for IBD. However, the results were negative. I have got a stool occult test done, and it came back negative as well. At present, I am taking Rifaximin 400 mg, Librax, and VSL#3, but the problem is not solved.

#

Hello,

Welcome to icliniq.com.

  • I suggest the following:
  1. Tablet Ondem MD (Ondansetron) 4 mg twice a day, for a month.
  2. Tablet Rablet L (a combination of Rabeprazole and levosulpiride) twice a day, for a month.
  3. ORS (oral rehydrating solution) up to two or three liters a day, for a month.
  4. Tablet Oflox Oz (a combination of Ofloxacin and Ornidazole) one tablet twice a day for five days.

Follow-up after five days.

Revert after five days to a surgical gastroenterologist online --> https://icliniq.com./ask-a-doctor-online/surgical-gastroenterologist

Thank you doctor,

What is the problem and why it is taking too long to get cured?

#

Hello,

Welcome back to icliniq.com.

  • It could be a mild form of IBS (irritable bowel syndrome), but you will need to take proper medications.

If you find some improvement with the medicines, then let me know.

For more information consult a surgical gastroenterologist online --> https://icliniq.com./ask-a-doctor-online/surgical-gastroenterologist

Thank you doctor,

As per the test, I do not have IBD. Can IBS turn into IBD at a later stage? Besides taking the medication, what kind of a diet will help me?

#

Hello,

Welcome back to icliniq.com.

Do not worry too much about the disease.

  • Regarding your diet, you can include ice cream, and cold milk twice a day.
  • Completely stop taking red chilies, green chilies, black pepper, and white pepper for a month.
  • Do not eat out. Stick to home-cooked soft food.
  • There are no other diet restrictions.

You have to continue with the medicines. If there is an improvement, let me know about it immediately.

For more information consult a surgical gastroenterologist online --> https://icliniq.com./ask-a-doctor-online/surgical-gastroenterologist

Also Read Answers From:

Related Questions & Answers


Why am I having diarrhea following constipation for a long time?

Query: Hi doctor, I am having a slightly upset stomach with bloating for the past four months. I thought I had a bug. Two weeks later, it seemed much better. However, my bowel movements did not return to normal. I had mostly constipation for about a month (even though my stomach did not feel as upset anym...  Read Full >>


Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Your history fits into the acid peptic disease. I do not find any sign of cancer over here (attachment removed to protect patient identity). I would recommend you the following. A combination of Pantoprazole and Domperidone once daily for a few days. A good probiotic, t...  Read Full

My son throws up every time he has milk. Please suggest a treatment.

Query: Hello doctor, My son is three and a half years old. From the past 12 days, he vomits four or five minutes after drinking milk. This happens only in the mornings. He is fine if he drinks it at night. Please suggest a cure.  Read Full >>


Dr. Deepak Patel
Child Health Specialist

Answer: Hello, Welcome to icliniq.com. I suggest the following medicines: Syrup Oflomac-M (a combination of Ofloxacin and Metronidazole), 4 ml three times a day for three days to be taken half an hour after meals. Syrup Ondem (Ondansetron) 4 ml three times a day for three days to be taken half an hour befo...  Read Full

Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Surgical Gastroenterologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.